The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (162 KB) | Abstract as PDF | Metadata | Table of Contents | ZAA summary
Volume 26, Issue 4, 2007, pp. 391–406
DOI: 10.4171/ZAA/1331

Published online: 2007-12-31

Multiplicative Perturbation by Contractions and Uniform Stability

P. C. M. Vieira[1] and C. S. Kubrusly[2]

(1) National Laboratory for Scientific Computation, Petropolis, Brazil
(2) Catholic University of Rio de Janeiro, Brazil

Let $T$ be an arbitrary bounded linear transformation of a Hilbert space into itself. We investigate classes of contractions $S$ for which the spectral radius $r(ST)$ of the product $ST$ is less than one. The main result gives a collection of necessary and sufficient conditions for ${r(ST)<1}$ when $T$ is multiplicatively perturbed by compact contractions $S$. We also give either necessary or sufficient conditions for perturbation by other classes of Hilbert space contractions, such as those that include the symmetries (e.g., involutions, unitary operators, self-adjoint, normal and normaloid contractions) or the orthogonal projections (e.g., nonnegative contractions).

Keywords: Hilbert space contractions, perturbation theory, spectral radius, uniform stability

Vieira P. C. M., Kubrusly C. S.: Multiplicative Perturbation by Contractions and Uniform Stability. Z. Anal. Anwend. 26 (2007), 391-406. doi: 10.4171/ZAA/1331